Advice for Pain Abdomen on Simvastatin


Q: I am 40years old and male. I was 414lnbs and in 10 months have losty 62bs.lately I have been experiencing some abdominal pain. Is this normal for having lost the amount of weight that I did?


A:   It is really encouraging to know that you have lost 62 lbs in 10 months. I see that you are taking azor (olmesartan) for your hypertension, simvastatin for weight loss and singulair for the allergies. I must mention it you that one of the relative common side effects of Simvastatin is abdominal pain, diarrhea and indigestion.
If the pain continues, I would advise alternative to Simvastatin and focus weight loss with dietary lifestyle modification and regular exercises. If the pain is more of a heartburn and located in the upper abdomen, then you may need to see the doctor for an ultrasound to rule out gall bladder stones or biliary obstruction. If you have biliary obstruction, Azor is contraindicated. Hope this information helps, take care.

Related Q&A

Q: Help. I'm trying to lose weight. I get craving late at night and I try to snack on fruit and veg so as not to give in...

Q: Age born 4/12/28. Had amputation of below knee on left leg last September 2015. Epileptic - medicine taking - 100 mil...

Q: I've been weaning myself off of Zoloft as I no longer feel I need it. If I stop, can I safely take gardenia cambogia...

Q: Hello. I am about 40 lbs over weight, trying to lose weight. Three years ago I had something traumatic in my life and...

Q: I losing weight sometimes i am having frequent bowel movements with symptoms similar to ibs , I had colonoscopy done ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon